Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Jackson, KY

April 2, 20158 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 2, 2015, 7:51 PM EDT for 8 counties in Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 7:51 PM EDT (23:51 UTC)
Expired
Apr 2, 2015, 8:30 PM EDT
In force
39 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS53 KJKL 022351
SVRJKL
KYC109-121-125-147-199-203-231-235-030030-
/O.NEW.KJKL.SV.W.0005.150402T2351Z-150403T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
751 PM EDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WEST CENTRAL KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 830 PM EDT

* AT 749 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF PULASKI TO RITNER...MOVING EAST
  AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...LONDON...MOUNT VERNON...PULASKI...CORBIN...BRODHEAD...
  SCIENCE HILL...BURNSIDE...DORTHAE...VOX...HAZEL PATCH...DONARO...
  MOORE HILL...BENT...JEP HILL...JOHNETTA...MCHARGUE...KIDDER...
  DENNEY AND HUXLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 4. INTERSTATE 75 IN   
 EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 19 AND 66. KENTUCKY      
HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11. KENTUCKY 
HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND 40. LOUIS 
B. NUNN PARKWAY  U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE 
MARKERS 22 AND 26. U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN 
MILE MARKERS 0 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3736 8456 3734 8450 3742 8447 3749 8412
      3684 8398 3680 8472 3718 8480
TIME...MOT...LOC 2349Z 269DEG 49KT 3728 8473 3680 8462 

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
2 follow-up statements
142 
WWUS53 KJKL 030010
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT THU APR 2 2015

KYC231-030019-
/O.CAN.KJKL.SV.W.0005.000000T0000Z-150403T0030Z/
WAYNE KY-
810 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3736 8456 3734 8450 3742 8447 3749 8412
      3684 8398 3682 8447 3730 8464
TIME...MOT...LOC 0009Z 264DEG 43KT 3731 8449 3683 8438 

$$

KYC109-121-125-147-199-203-235-030030-
/O.CON.KJKL.SV.W.0005.000000T0000Z-150403T0030Z/
LAUREL KY-PULASKI KY-KNOX KY-MCCREARY KY-JACKSON KY-WHITLEY KY-
ROCKCASTLE KY-
810 PM EDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR LAUREL...EASTERN PULASKI...WEST CENTRAL KNOX...NORTHEASTERN
MCCREARY...SOUTHWESTERN JACKSON...NORTHWESTERN WHITLEY AND ROCKCASTLE
COUNTIES...

AT 809 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BANDY TO HONEYBEE...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LONDON...MOUNT VERNON...CORBIN...BRODHEAD...DORTHAE...VOX...HAZEL
PATCH...DONARO...MOORE HILL...BENT...JEP HILL...JOHNETTA...
MCHARGUE...HUXLEY...HIGHTOP...COOKSBURG...LAKE LINVILLE...EGLON...
MUELLERSVILLE AND LEVEL GREEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...HAL ROGERS PARKWAY BETWEEN 
MILE MARKERS 1 AND 4. INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN 
MILE MARKERS 19 AND 66. KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN 
MILE MARKERS 1 AND 11. KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN 
MILE MARKERS 23 AND 40. U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN 
MILE MARKERS 22 AND 26. U.S. HIGHWAY 25 EAST IN LAUREL COUNTY 
BETWEEN MILE MARKERS 0 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3736 8456 3734 8450 3742 8447 3749 8412
      3684 8398 3682 8447 3730 8464
TIME...MOT...LOC 0009Z 264DEG 43KT 3731 8449 3683 8438 

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
666 
WWUS53 KJKL 030029
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
829 PM EDT THU APR 2 2015

KYC109-121-125-147-199-203-235-030039-
/O.EXP.KJKL.SV.W.0005.000000T0000Z-150403T0030Z/
LAUREL KY-PULASKI KY-KNOX KY-MCCREARY KY-JACKSON KY-WHITLEY KY-
ROCKCASTLE KY-
829 PM EDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR LAUREL...EASTERN PULASKI...
WEST CENTRAL KNOX...NORTHEASTERN MCCREARY...SOUTHWESTERN JACKSON...
NORTHWESTERN WHITLEY AND ROCKCASTLE COUNTIES WILL EXPIRE AT 830 PM
EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3736 8456 3734 8450 3742 8447 3749 8412
      3684 8398 3682 8447 3730 8464
TIME...MOT...LOC 0028Z 269DEG 49KT 3731 8449 3683 8438 

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:38 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 2, 7:38 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT THU APR 2 2015

.UPDATE...
ISSUED AT 631 PM EDT THU APR 2 2015

WSR-88D RADAR CONTINUES TO SHOW STRONG STORMS MOVING EAST INTO
PORTIONS OF THE BLUEGRASS THIS EVENING. DID UPDATE POP GRIDS TO
DEVELOP BETTER TIMING WITH THE LINE OF SHOWERS AND THUNDERSTORMS.
OTHERWISE NO OTHER CHANGES NEEDED AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 354 PM EDT THU APR 2 2015

MULTIPLE CONCERNS THIS FORECAST PERIOD WITH A FLASH FLOOD AND
SEVERE THUNDERSTORM THREAT EXISTING ACROSS THE AREA. A SLOW MOVING
COLD FRONT TO OUR NORTHWEST WILL NOT PASS SOUTHEAST OF OUR AREA
UNTIL FRIDAY NIGHT AFTER A WAVE OF LOW PRESSURE MOVES UP THE OH
RIVER VALLEY FRIDAY AFTERNOON. AS NOTED EARLIER THIS AFTERNOON
HAVE ISSUED A FLASH FLOOD WATCH FOR ALL BUT THE VA BORDER COUNTIES
FOR TONIGHT INTO FRIDAY EVENING. THE CURRENT FLASH FLOOD WATCH
EXPIRES AT 11 PM EDT FRIDAY.

IN GENERAL THE LATEST MODEL QPF GUIDANCE DOES NOT SEEM TO BE
HANDLING THE FLASH FLOOD POTENTIAL VERY WELL...WITH MOST MODEL
QPF GIVING STORM TOTALS OF 1 TO 2 INCHES THROUGH 06Z SATURDAY.
HOWEVER MODELS HAVE BEEN CONSISTENT WITH INCREASING PRECIPITABLE
WATER...WITH AMOUNTS INCREASING TO 1.25 INCHES OR GREATER ON
FRIDAY. THIS WILL BE ABOUT 2 STANDARD DEVIATIONS ABOVE THE MEAN
FOR EARLY APRIL. LOW LEVEL JET AT 85H OR BELOW WILL IMPINGE ON THE
AREA TONIGHT...WITH SPEEDS OF 40 TO 50 KNOTS. THE LOW LEVEL JET
MAY RELAX SOMEWHAT FRIDAY MORNING...BUT LOOKS TO INCREASE AGAIN
FRIDAY AFTERNOON AS THE COLD FRONT APPROACHES FROM THE NORTHWEST.
THE UPPER LEVEL JET STRUCTURE WILL BRING THE BEST UPPER LEVEL
DYNAMICS TO AREAS MAINLY NORTH OF OUR AREA. HOWEVER...WITH THE LOW
LEVEL JET AND INCREASING MOISTURE...AND A SURFACE LOW LIFTING NE
TOWARDS THE AREA ON FRIDAY ENOUGH INGREDIENTS ARE IN PLACE FOR
EXCESSIVE RAINS. WPC HAS EXPANDED THE MODERATE RISK FOR EXCESSIVE
RAINS INTO THE NORTHERN PART OF OUR AREA AND THE SLIGHT RISK
COVERS THE ENTIRE STATE. HAVE FOLLOWED WPC QPF CLOSELY IN OUR
FORECAST...WITH HIGHEST QPF NORTH OF THE MOUNTAIN PARKWAY FROM
TONIGHT THROUGH FRIDAY.

AS FOR THE SEVERE THREAT...THERE HAVE ALREADY BEEN SOME SEVERE
THUNDERSTORM WARNINGS IN CENTRAL KY THIS AFTERNOON...AND A SEVERE
THUNDERSTORM WATCH IS IN EFFECT JUST TO OUR WEST. SOME CLEARING
IN CENTRAL KY HAS LED TO INCREASED DESTABILIZATION. EXPECT THAT
WITH SUNSET THE SEVERE THREAT WILL DIMINISH AND DO NOT EXPECT THE
AFTERNOON SEVERE THREAT IN CENTRAL KY TO TRANSLATE INTO EASTERN KY
TONIGHT. FRIDAY WILL BE A DIFFERENT STORY HOWEVER.
CONVECTION...THOUGH NOT SEVERE...WILL LIKELY BE ONGOING ACROSS THE
AREA AT DAYBREAK ON FRIDAY. CURRENTLY EXPECT A BREAK IN MOST
ACTIVITY FROM LATE MORNING INTO EARLY AFTERNOON...ALLOWING FOR
DESTABILIZATION. AS THE FRONTAL WAVE PASSES TO OUR NORTH NEAR THE
OH RIVER ON FRIDAY AFTERNOON AND THEN OFF TO THE NORTHEAST...THE
COLD FRONT WILL FINALLY PUSH INTO THE AREA AND MOVE SE OF THE AREA
FRIDAY NIGHT. AT THIS TIME THE GREATEST SEVERE THREAT LOOKS TO BE
FROM FRIDAY AFTERNOON INTO FRIDAY EVENING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 354 PM EDT THU APR 2 2015

AFTER ALL THE RAIN TO END THE WEEK...DRY WEATHER LOOKS TO RETURN FOR
THE WEEKEND. IN THE WAKE OF THE COLD FRONT...HIGHS SATURDAY WILL BE
BACK INTO THE 50S...WITH LOWS SATURDAY NIGHT FALLING BELOW FREEZING
IN MOST VALLEY LOCATIONS AS THE HIGH SETTLES IN OVERHEAD AND SKIES
REMAIN CLEAR. WILL GO WITH SOME FROST FOR SATURDAY NIGHT INTO SUNDAY
MORNING. A PLEASANT RECOVERY IS ANTICIPATED FOR EASTER AS HIGHS
RETURN TO THE 60S...APPROACHING 70 WITH ANOTHER DAY OF RH UNDER 25
PERCENT.

FIRST OF MANY RAIN CHANCES WILL RETURN TO THE AREA LATE SUNDAY NIGHT
INTO MONDAY AS A SHORTWAVE CROSSES THE DEEP SOUTH. MOISTURE MAY BE
PULLED NORTHWARD INTO OUR AREA...BUT OVERALL RAINFALL TOTALS SHOULD
BE FAIRLY LIGHT WITH THIS SYSTEM. RAIN FREE WEATHER WILL RETURN
MONDAY AFTERNOON INTO MONDAY NIGHT...BUT THE WEATHER THROUGH THE
REMAINDER OF THE WEEK WILL BE VERY UNSETTLED WITH SEVERAL WAVES
TAKING AIM ON THE REGION. THIS WILL KEEP AN EXTENDED PERIOD OF
HIGHER POPS FROM TUESDAY THROUGH FRIDAY. WHILE IT MAY NOT RAIN MOST
OF THE TIME THROUGH THIS PERIOD...THERE IS A GOOD LIKELIHOOD WE WILL
SEE SEVERAL WET PERIODS FROM TUESDAY ONWARD. THE COMMON THEME FOR
NEXT WEEK WILL BE VERY MILD WITH UNSETTLED WEATHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 738 PM EDT THU APR 2 2015

BAND OF SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS EASTERN
KENTUCKY THIS HOUR. STRONG STORMS HAVE SEEN ACROSS PORTIONS OF
THE BLUEGRASS AND ANOTHER BAND MOVING INTO SOUTHWEST PORTIONS OF
THE CWA TOWARD SME AND EKQ. THESE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE EAST ACROSS THE REGION TONIGHT. MOST SITES WILL
KEEP VFR CONDITIONS WITH EXCEPTION OF SITES THAT DO SEE
THUNDERSTORMS. DID OPT TO GO WITH A TEMPO GROUP TO ADDRESS THIS
BAND OF STORMS. OTHERWISE CEILINGS ARE EXPECTED TO LOWER AS WE
MOVE OVERNIGHT INTO FRIDAY WITH CONTINUED ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS THE REGION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>086-104-106>117-119.

&&

UPDATE...DJ
SHORT TERM...SBH
LONG TERM...KAS
AVIATION...DJ
Hazardous weather outlook, Apr 2, 3:56 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT THU APR 2 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
031200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ
356 PM EDT THU APR 2 2015

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY
CONTAIN STRONG WINDS AND SMALL HAIL. TORRENTIAL RAINS ARE ALSO
ANTICIPATED WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST
INTENSE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. THE THREAT OF
TORRENTIAL RAINFALL WILL ALSO CONTINUE WHICH COULD LEAD TO FLASH
FLOODING THROUGH FRIDAY EVENING.

THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL OR
FLOODING REPORTS FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS
MAY ALSO BE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
HAIL ON FRIDAY.

KYZ087-088-118-120-031200-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
356 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY
CONTAIN STRONG WINDS...SMALL HAIL...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST
INTENSE STORMS MAY CONTAIN DAMAGING WINDS...HAIL...AND HEAVY RAIN.

THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL REPORTS
FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS MAY ALSO BE
REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL ON
FRIDAY.

SBH/KAS

In the hours before

Special weather statement, Apr 2, 6:05 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT THU APR 2 2015

KYZ050-051-022245-
BATH-MONTGOMERY-
605 PM EDT THU APR 2 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MONTGOMERY COUNTIES
UNTIL 6:45 PM EDT...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
WINCHESTER...OR 12 MILES EAST OF LEXINGTON...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...JEFFERSONVILLE...CAMARGO...
SHARPSBURG...LOWER SPENCER...PEASTICKS...BETHEL...FLAT CREEK...
BOURBON FURNACE...PRESTON...CROOKS...ODESSA...EWINGTON...SIDEVIEW...
WALKERS CROSSING...HOPE...SLATE VALLEY...STOOPS AND STEPSTONE.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 124.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3824 8371 3826 8368 3822 8370 3821 8368
      3800 8372 3801 8374 3798 8378 3797 8399
      3811 8408 3813 8407 3817 8399 3827 8389
      3827 8371
TIME...MOT...LOC 2203Z 263DEG 45KT 3809 8423

GEOGERIAN
Special weather statement, Apr 2, 6:32 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT THU APR 2 2015

KYZ050-059-060-022315-
POWELL-MENIFEE-MONTGOMERY-
632 PM EDT THU APR 2 2015

...A STRONG THUNDERSTORM WILL AFFECT POWELL...MENIFEE...MONTGOMERY
COUNTIES UNTIL 7:15 PM EDT...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS OVER LEVEE...OR NEAR MOUNT
STERLING...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...JEFFERSONVILLE...CAMARGO...WELLINGTON...LEVEE...DAN...
LUCKY STOP...CEDAR GROVES...BEAN...STOLL...TABOR...CORNWELL...
WESTBEND...KOREA...ROTHWELL...CLAY LICK...ARTVILLE...MEANS...MARIBA
AND POMEROYTON.

THIS INCLUDES THE BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE
MARKERS 12 AND 14.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3799 8346 3792 8346 3789 8350 3785 8350
      3790 8399 3792 8399 3793 8397 3801 8401
TIME...MOT...LOC 2231Z 271DEG 40KT 3797 8397

GEOGERIAN
Special weather statement, Apr 2, 7:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
723 PM EDT THU APR 2 2015

KYZ079-083-084-030015-
PULASKI-WAYNE-MCCREARY-
723 PM EDT THU APR 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...WAYNE...
AND MCCREARY COUNTIES UNTIL 8:15 PM EDT...

AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES WEST OF LIBERTY TO NEAR ALBANY...AND MOVING
EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...PULASKI...SCIENCE HILL...BURNSIDE...PULASKI
COUNTY PARK...NAOMI...GREAT MEADOWS CAMPSITES...CABELL...MILL
SPRINGS...POWERSBURG...BARRIER...MAGNUM...KIDDER...GENERAL BURNSIDE
S.P....DENNEY...PARMLEYSVILLE...STEUBENVILLE...COOPERSVILLE AND
SLAVENS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
27.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3736 8455 3733 8450
      3663 8454 3660 8476 3662 8499 3669 8502
      3676 8501 3686 8506
TIME...MOT...LOC 2322Z 254DEG 42KT 3733 8509 3664 8513

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:04 PM EDTFlash Flood WatchJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 24 more33 hr
Apr 2, 6:05 PM EDTSpecial Weather StatementJKLBath, Montgomery40 min
Apr 2, 6:18 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery27 min
Apr 2, 6:26 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan49 min
Apr 2, 6:32 PM EDTSpecial Weather StatementJKLMenifee43 min
Apr 2, 6:43 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Morgan, Rowan47 min
Apr 2, 7:23 PM EDTSpecial Weather StatementJKLPulaski, Wayne52 min
Apr 2, 7:32 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne43 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.